MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986840
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient with preoperative diagnosis of spinal canal stenosis and kyphosis underwent oblique lumbar interbody fusion (olif).Intra-op, when the spinal cage was tried to be inserted in l1/2 using inserter, it broke near the entrance.Since the intervertebral segment was very tight, the cage was hammered with slightly strong force.The intervertebral disc was so narrowed that a cobb could not be installed on the other side.As ribs and peritoneum disturbed insertion of cage, the cage could not be inserted parallel to the intervertebral disc.The surgeon inserted cage from the caudal side to the cranial side, and cage was broken.This was explanted.Even trial was not carried out.Then, new cage was prepared.In this time, trial was conducted and the tab of the inserter was inserted all the way.As a result, the new one could be inserted successfully.
 
Additional Manufacturer Narrative
Product analysis: visual and microscopic examination identified a ~4mm portion of the top face of the implant, which interfaces directly with the inserter.Optical and microscopic examination of the returned portion of the implant identified a brittle fracture with rays emanating from the root of the thread tooth, and witness marks on the top face of the implant, consistent with significant force during attempted implantation.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6809421
Report Number1030489-2017-01944
Device Sequence Number999234
Product Code MAX
UDI-Device Identifier00643169190542
UDI-Public00643169190542
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2025
Device Catalogue Number4986840
Device Lot NumberH5340507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1